USMLE forum
 
USMLE Forum
Step 1
Step 2 CK
Step 2 CS
Matching & Residency
Step 3
Classifieds
 
Archives
 
 
  <<   < *  Step 2 CK   *  >   >>  

* nbme
 #845972  
  kennychan - 11/30/17 20:03
 
  A 37-year-old man comes to the physician because of a 3-week history of fatigue, insomnia, and anxiety. His divorce was finalized 1 month ago, ending his 10-year marriage to his wife, who he learned was having an affair with his best friend. He feels anger toward his ex-wife and his friend, but he says, “I know what they did was wrong and that I am a good person who got hurt by them.” He has no regrets about the divorce because he believes that he never would have been able to trust her again. He is relieved that they have no children. He often thinks about whether he will remarry, which causes anxiety and prevents him from sleeping. He has had no change in appetite. He works as a middle school teacher and has missed several days of school because of tiredness. His mind wanders when he watches television or reads at home. He has decreased energy but still enjoys activities with family and friends. He has no history of medical or psychiatric illness and takes no medications. Vital signs are WNL. PE shows no abnormalities. On mental status examination, he is cooperative and engaging and exhibits a full range of affect. He says that his mood is okay. His thoughts are organized. There is no evidence of suicidal or homicidal ideation. Which of the following is the most appropriate pharmacotherapy?
a) Fluoxetine (wrong)
b) Lithium carbonate
c) Methylphendiate
d) Olanzapine
e) Zolpidem

I think the answer is e.
 
Report Abuse

 
 

* Re:nbme
#3353880
  kennychan - 11/30/17 20:04
 
  A 25-year-old woman comes to the physician at her husband’s request because of increasing irritability and tense mood over the past year. Her husband would like to start a family, and he is concerned about her ability to handle the added responsibility. She says that she worries about their finances despite the fact that they have no debut and she and her husband have jobs that pay well. Her pulse is 84/min, and blood pressure is 120/70 mm Hg. Physical examination shows no abnormalities except for sweaty palms. Mental status shows tension and anxiety. She admits to occasional difficulty sleeping and periods of mild depression but does not think that this is out of the ordinary. Lab studies show:
Hematocrite 38%
Erythrocyte count 4 million/mm3
Leukocyte count 5500/mm3
Serum
TSH 0.5 uU/mL
T4: 12 ug/dl

Toxicology screening is negative. Which of the following is the most appropriate pharmacotherapy for this patient?
a) Bupropion (wrong)
b) Buspirone
c) Levothyroxine
d) Methimazole
e) Quetiapine

A 32-year-old woman comes to the physician because of increasingly severe pain that originates in her left shoulder and radiates to her elbow. She describes the pain as constant and burning, rating her current pain as 7 on a 10 point scale. Eighteen month ago, she sustained a nerve injury of the left upper extremity in a motor vehicle collision. Since that time, she has been unable to return to work. Current medications include oxycodone and gabapentin. Phsical examination shows atrophy of the left thenar eminence. Muscle strength in the left forearm and finger flexors is 3/5. On sensory examination, there is severe pain with light stroking of the anterolateral aspect of the left arm. Further sensory is deferred. During the examination she tells her physician, “I’m tired of all of this. My medication is not strong enough. It only takes the edge off my pain, which is only getting worse. I’m realizing I’ll be like this forever. “Which of the following is the most appropriate response by the physician?

a) “Are you worried about more nerve damage developing?”
b) “Do you ever use more pain medication than is prescribed?”
c) “Have you been feeling like just giving up?”
d) “Is the pain caused by touch socially limiting?”
e) “Let’s review your medical concerns.” (wrong)

A 67-year-old woman, whose husband died 18 months ago, is admitted to the hospital because of severe headaches for 4 weeks. She is quiet and seems sad. She believes that she has brain cancer, deserve to be punished for her sins, and is being punished by God for past misdeeds. She has had fatigue and 6.8 kg (15-lb) weight loss over the past 4 months. Physical and neurologic examination show no abnormalities. Which of the following is the most likely diagnosis?
a) Adjustment disorder with mixed disturbance of emotions and conduct (wrong)
b) Delusional disorder
c) Major depressive disorder
d) Schizophrenia
e) Somatization disorder

I think it is e), b) is still possible
 
Report Abuse

* Re:nbme
#3353881
  kennychan - 11/30/17 20:05
 
  A 25-year-old primigravid woman at 16 weeks’ gestation has had increased episodes of crying, difficult falling asleep, decreased energy, and loss of appetite over the past 6 weeks. She has a history of recurrent major depressive disorder. Her family is concerned that she might inadvertently harm herself or her fetus. Her husband reports that she has lost interest in daily activities. She states that she has no suicidal thoughts. She is concerned about her ability to take care of a newborn and is questioning her decision not to terminate the pregnancy. Which of the following is the most appropriate next step in management?

a) Reassurance with return visits in 2 weeks
b) Explanation of the risks and benefits of antidepressant therapy
c) Explanation of the risks and benefits of therapeutic abortion
d) Support group therapy
e) Admission to the hospital (wrong)

I think the answer is b.
 
Report Abuse

* Re:nbme
#3353882
  kennychan - 11/30/17 20:06
 
  An 8-year-old boy is brought for a school physical examination. He was diagnosed with attention-deficit/hyperactivity disorder 2 years ago and was treated with methylphenidate therapy for 3 months with moderate symptom resolution. Methylphenidate was discontinued because of persistent loss of appetite and weight loss. Desipramine therapy was started at 25 mg daily and gradually increased 100 mg daily. His symptoms have improved, and he has had no adverse effects. An ECG shows a QTc of 0.5 sec (N  
Report Abuse

* Re:nbme
#3353883
  kennychan - 11/30/17 20:09
 
  N< 0.4
a) 24 hour ambulatory ECG (wrong)
b) Echo
c)Discontinue desipramine
d) increase desipramine dose
e) switch to premolar therapy.

I think the answer is C.
 
Report Abuse

* Re:nbme
#3353895
  kennychan - 11/30/17 23:22
 
  please help!  
Report Abuse

* Re:nbme
#3353924
  kennychan - 12/01/17 09:36
 
  Please give your opinions. I will appreciate it!  
Report Abuse

* Re:nbme
#3353992
  kennychan - 12/01/17 21:43
 
  Please help!  
Report Abuse

* Re:nbme
#3354225
  kennychan - 12/04/17 15:56
 
  For few days, please help!  
Report Abuse

* Re:nbme
#3354389
  kennychan - 12/05/17 20:31
 
  Please!  
Report Abuse

* Re:nbme
#3354535
  tchops - 12/07/17 10:17
 
  E)
B) I think
B)
C) its major depressive disorder ..18 months grief period
D) i think..though she has a h/o recurrent depressive episodes ..now her main concern / or to say is anxious about her ability to take care of the child
last one I don't know
 
Report Abuse

          Page 1 of 2     [Next >]     [Last >>]

[<<First]   [<Prev]  ... Message ...  [Next >]   [Last >>]

 
Logon to post a new Message/Reply
 
 
 

 

 

Google
  Web USMLEforum.com
 

Step 1 Step 2 CK Step 2 CS Matching & Residency Step 3 Classifieds
LoginUSMLE LinksHome